To actually hope I am hypothyroid.(27 Posts)
Had my blood test this morning. I used to take lithium which can affect the thyroid gland and they had to stop the medicine as my thyroid went underactive but it then recovered.
Hypothyroidism would explain everything. The fatigue, weight gain and low moods. Some days I am so exhausted I cannot do anything. If I get the diagnosis I will get thyroxine and then will get back to normal.
It is awful wishing I have a disease, but this will give me hope of a cure.
Finding out I was hypothyroid was wonderful. Within a few weeks I was feeling great, I had to start on a low dose and work up to the full dose but I did start feeling better quite quickly but when I got on the full dose it was great.
I take one small tablet a day, I have no side effects, lots more energey and the weight dropped off. If you have to have a health issue there are certainly worse ones in my experience, it might not be like that for everyone.
3 years along from my diagnosis and I feel no better. Isn't always a easy road once diagnosed.
YANBU, I have an appointment to have mine checked again in a couple of weeks as I've had a 'borderline' result and have a family history. I'm also hoping it will show I need treatment for the same reasons as you.
I have regular tests as I'm borderline and it's in my family, and I feel pretty rubbish with it already so I am hoping once I officially have it and go on medication, I will be able to feel better. So I know how you feel!
I've been on thyroxine for 10 years feel okay, but not "normal" whatever that is?
Sorry to say weight does not drop off when you go on medication or at least it hasn't for me or the three other women I know on the same medication. I gradually put even more weight on over the years finally tackling it now ( 6 months on Slimming World so far) it's harder to lose weight with hypothyroidism even if it's treated ( even my GP says so, he prescribed tablets to help me a few years ago but the side affects if you ate even slightly fatty foods was extreme).
I'm hyper rather than hypo but in my (and many others) experience, it's definitely not a case of taking pilss and being all better.
2+ years here since diagnosis and I'm still struggling with it.
Thyroid disorders are notoriously difficult to manage and it's often a seesaw of swinging between being hyper and hypo.
YANBU for wanting an explanation for your symptoms though
I was also diagnosed 6 months ago and feel no different. I was happy when I got the diagnosis and the prescription for thyroxine but I am still fat, tired and depressed. Only upside is i now get my ADs for free!
As others have said, it's not all plain sailing post-diagnosis, but yes, it is a massive relief to know that these apparently random, disparate symptoms have a cause and a treatment.
I underestimated how much management I'd need to do on my meds - I naively took what the doctor prescribed and didn't give it much thought until I started feeling ropey again. So: re-test annually, and keep a record of all test results in one place so you can compare over time on different doses. Take pills well before food/drink in the morning (I have had differing opinions on this, but that seems to be the consensus). Don't forgot to order repeat prescriptions. Start to be aware of your symptoms - I know something's up if I'm sleeping well but struggling through consecutive days with "brain fog" or drowsiness.
Well the results are back and everything is normal. A bit disappointed.
I have an underactive thyroid. Its crap and is typified by the symptoms you describe above. I too was "relieved" to have something wrong when I finally dragged my arse to the GP. I felt like I was swimming through treacle on a daily basis.
Are you sure you're not borderline? I was with my first test, rested 6 weeks later and my thyroid was massively underactive.
phoning doctors back to see if I am borderline
It took me ten years to feel better after treatment for Hashimotos thyroid disease. It's only now after taking t4 and t3 I feel ok. And it's sent me into early menopause. It's really not much fun and it often isn't treated properly.
What else did they check in your bloods?
I had two normal thyroid tests and normal anaemia tests come back within an 18 month period, but had got to the stage earlier this year where I was just so completely on my knees with exhaustion, nausea, aches and pains, brain fog and just generally feeling like shit that I was starting to think there must be something very, very wrong with me.
I had another full blood count done and this time it picked up very, very low Vit D levels. Within a month of taking his dose supplements I felt SO much better. It was such a relief to have energy and feel bright again. I got my life back, basically.
Worth finding out exactly what they tested for and exactly what all your levels are.
I was hyper, then then 'fixed' it but I have several symptoms of being hypo - listless, weight gain, brain fog, general bleugh. I was retested recently and they say I am in the normal range but I am wondering if it is possible to be in the low end of the normal range and as I am used to being over - that could be why I feel pants?
They tested everything. I was surprised my liver tests were normal as I get a lot of gallbladder pain.
washing - yes, it can, in my experience. "Normal" is different things for different people
like Brexit so a good GP would probably start you on a small dose of levothyroxine (25mcg) and see if it made a difference. Worth asking if you're feeling pants.
Looks like I have found the problem. I have been on quetiapine for years. They prescribed it for bipolar, but then it turned out I had been misdiagnosed and actually it is ASD.
Going to start tapering the med now.
I was going to ask if you'd been taking any different medication since coming off the lithium, as antipsychotics can easily cause weight gain and lethargy.
I have been on the quetipine for years but my stress levels are way way lower than what they used to be. I feel totally overmedicated. I find myself sitting around and doing virtually nothing all day. Until recently I was tutoring, but my students do not need me now they have done their exams.
I have done some research online and they suggest a 10% drop in dose every 3 weeks so going to try that.
well I have dropped from 300 quetiapine to 250. My plan is to get down to 200 and then stay on that for a few months. Sleep is worse but i have a bit more energy.
Have been doing some research on this quetiapine and people are suing the drugs company over the weight gain.
I am Hypothyroid, they found it in blood tests whilst looking for a cause for persistent headaches...
This was about 8 years ago, and I feel no better.
Thing is, no joke I have had about 10 bloodtests to check my TSH is going up - it isn't, but then my docs went rubbish and you NEVER see the same doctor twice.
I have never struggled with weight, but am tired all the time and a bunch of other issues.
I hope you get sorted OP.
Most doctors only check TSH. You need to also check TPO antibodies (which would confirm Hashimoto's--I have it). When I was first diagnosed, my hair was falling out in clumps and I'd gained almost a stone in a month, which is odd for me.
It's now been four years since diagnosis, and I take Naturethroid, which is NDT and not a synthetic like Levo. You have to be a huge advocate for your health with thyroid issues. Taking a pill rarely gets you back into a good spot. I also take:
A sleeping pill, as early rising (tied to poor adrenals) was killing me
I haven't eaten gluten for four years, no grains for two, and keep refined sugar to a minimum
I work out four times a week, raise two small children, walk my dogs, have an active social life, and am preparing to return to work within the next six months. When my thyroid starts to veer into hypo range during the cold months, I up my dose a little, take lots of D3 and eat more good fats. Feeling mostly good can be done, but it's hard. For starters, check out a website called Stop the Thyroid Madness.
I actually think I have a bit more oomph about me today. I have more get up and go rather than lounging around doing jack. I think this quetipine stuff just makes you fat and lazy
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.